Will birth control pills make my lupus symptoms worse?

See your doctor. It is unlikely that birth control pills would increase mild or severe flares if your lupus is stable. If your lupus affects your blood vessels (vascular disease), kidneys (nephritis), or you have antiphospholipid antibodies (which can increase the likelihood of blood clots), you should consider a non-estrogen based contraceptive, like the mini-pill, iud, condoms, or injectable (depo-provera).
It depends. If you have + antiphospholipid antibodies, you'd shouldn't take the combined pills because you have a higher risk of blood clots. Otherwise, studies suggest that you won't have more flares with birth control pills. Talk with your dr.

Related Questions

Will birth control pills make lupus worse?

Not clear, depends. Some patient with lupus have abnormalities in blood clotting and birth control pills (bcps) can increase the risk for blood clots. However, for lupus patients without blood clotting problems recent studies have shown that bcps do not affect lupus activity. This is a change in thinking, as it was previously thought that bcps made lupus symptoms worse. You should discuss with your rheumatologist. Read more...

Is sle (lupus) compatible with birth control pills?

Avoid it. Autoimmune diseases are often associated with a tendency to form blood clots and would be increased by birth control pills containing estrogen. Better alternatives would be a Progesterone implant or iud. Read more...
Probably yes. There's no real evidence that bc pills worsen raynauds disease, but if it'sraynaud's syndrome associated with lupus, talk with your doctor (if you have antiphospholipid antibodies). Read more...
No! . Estrogens in any form can exacerbate systemic lupus erythematosis. Read more...
It is risky. I advise my patients with lupus to use other forms of birth control when possible. Oral contraceptives can flare the disease and increase the risk of blood clotting which can occur more commonly in lupus patients. Read more...